MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number 24657
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/16/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the stent inadvertently deployed.A 6x40x130 eluvia drug-eluting vascular stent system was selected for use for an angioplasty and stenting procedure in the superficial femoral artery (sfa).During preparation, it was observed that the stent was just barely exposed at the tapered nose cone as if it was starting to deploy.However, the yellow safety was still intact on the deployment wheel.The stent was never introduced into the sheath or patient body.The procedure was completed with a different stent and there were no patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluation by manufacturer: returned product consisted of an eluvia self-expanding stent system from batch 23020071.The outer sheath, tip, inner sheath and the remainder of the device were checked for damage.Visual examination revealed a kink to the sheath at the nosecone.The stent is partially deployed 2mm from the distal end of the middle sheath.Microscopic examination revealed no additional damages.The lock and pull rack are still in the manufactured position.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10800790
Report Number2134265-2020-15416
Device Sequence Number16960649
Product Code NIU
UDI-Device Identifier08714729876571
UDI-Public08714729876571
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P180011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2020
Device Model Number24657
Device Catalogue Number24657
Device Lot Number0023020071
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2020
Initial Date Received by Manufacturer 10/19/2020
Supplement Date Received by Manufacturer11/17/2020
Initial Report FDA Received Date11/06/2020
Supplement Report FDA Received Date11/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1